Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Weight loss after PEP
Sep 5, 2013

Hi Doc, I am so concerned about loss of weight i have experienced. What could this be? When i was taking my PEPs in April I used to stress a lot and always felt depressed. My friends told me i have lost weight and i'm seeing it too. What is causing this weight loss: the fact that i was depressed or maybe the PEP damaged me? I even went for my 4 months test (post exposure) and it was negative. I don't know what is causing this. My appetite has decreased for the past four months. I don't wake up hungry and sometimes i eat breakfast around 12pm. Are there tablets i can take to boost my appetite? What do you suggest i should do to increase appetite and gain weight as well? Thank you.

Response from Dr. Young

Hi and thanks for posting.

Persistent weight loss is usually generally associated with taking PEP (since the duration of treatment is only 1 month).

Indeed, just as you've suggested, your appetite is low for several months- couldn't that alone be responsible for weight loss. I'd look critically at why your appetite is sub-par. Could it be mood related (ie., depression or anxiety), or perhaps a different medical condition (like thyroid problems or diarrhea).

I think that the first step in helping this is to see your health care provider for a more comprehensive assessment into your appetite and weight loss. (BTW, there are medications that do help with appetite)

Good luck and good health, BY



Previous
Question on resistance
Next
can't sleep

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement